Related Experiment Video
Updated: Jun 26, 2026

Assessment of Endothelial Cell Migration After Exposure to Toxic Chemicals
Published on: July 10, 2015
Drug rash with eosinophilia and systemic symptoms after chlorambucil treatment in chronic lymphocytic leukaemia
I Vaida1, F Roszkiewicz, B Gruson
1Service des Maladies du Sang, Centre Hospitalier Universitaire d'Amiens, Hôpital Sud, Amiens, France.
Abstract:
Drug rash with eosinophilia and systemic symptoms (DRESS) is a severe cutaneous drug reaction with a long duration of eruption and serious organ involvement. The mortality rate has been estimated at about 10%. Aromatic anticonvulsants, sulphamides, minocycline and more rarely carbamazepine are the principal responsible drugs. We report the first case of chlorambucil-induced DRESS syndrome in a 70-year-old man recently diagnosed with chronic lymphocytic leukaemia. He developed recurrent skin rash, fever, hypereosinophilia, and acute renal failure after rechallenge with chlorambucil. The condition improved slowly after stopping medication and systemic steroids. Prompt recognition of a chlorambucil drug reaction is essential in patients receiving chemotherapy.
Related Concept Videos
Drug Toxicity: Allergic Reactions
Allergic Reactions
Hypersensitivity Reactions: Immune-Complex Reactions
Allergic Reactions: Anaphylaxis
Allergic Drug Reactions
Drug toxicity: Idiosyncratic Reactions
